PDA

View Full Version : Accumulation of fat caused by steroids that still remains after 16 yrs


2114bella
06-26-2014, 12:02 PM
Hi everyone, it's a long one

I haven't found a forum that can help me, hoping this one will shed some light on my problem. I don't quite know how to begin. I was begin treated by a pain management doctor for a injury I had sustained in 2/7/89 ten yrs.. I was finally diagnosed as having 'piriformis syndrome' and not sciatica, as I had been lead to believe for ten long painful years.

The piriformis muscle lie deep in the buttock and prevents the muscle from functioning correctly, where walking, sitting, standing, and bending had become absolutely unbearable after 10 long very painful years. Over the ten years, I had seen and was treated by three pain different pain mgmt doctor's, and they treated the sciatic nerve in attempting to rid of the excruciating buttock pain/left side, to small toe..

Explaining, how the accumulation of fat began. At this point Jan 30,1998, I was seeing my fourth pain mgmt, for this unrelenting buttock pain. Once the correct diagnosis of piriformis syndrome had finally been made. I requested I see PM doctor #4.

When I started see PM doctor #4, I didn't have any swelling what so ever on my body. I was always a physical fit individual.

When I began my 4 attempt at PM, I weighed 130 pounds I had weighed 115 pounds before this.. but the buttock pain prevented me from being active any longer...so I put 15 pounds on in ten years. (just needed to establish weight was never a problem for me).

My initial visit... I didn't have any fat on my body to begin with. The PM dr. said I was a good candidate for this procedure. When I inquired the name of the medication he was going to use. He just replied...it isn't anything you haven't had before...'.but still, refused to name the drug'. Lesson learned...always insist on the name of the drug, so you can research it in advance. I am very sorry, I didn't have the opportunity to research the nasty drug.

I was scheduled for six injections (one shot weekly). My first injection...began with a question, "when would I know if its working'?. He said within a 24 to 48 hour window you'll KNOW....if it's
going to work for you at all ...because it doesn't work for everyone.

The following week I told him I noticed a remarkable change the following afternoon... and this fit the 24 hr. window. I noted the level of pain had changed. So, injections (1) showed significant improvement by the following afternoon. The following week, I inquired again the name of the drug, once again another excuse was given, so I, was put off once again. His manner was making me evermore suspicious....but you know... I was so happy the procedure was showing great promise.

In fact injections 1,2,3,4 and 5, had only proved the piriformis muscle had always been the culprit, and not sciatica as I had been lead to believe for ten years.. "but sciatica was misdiagnosed for, the wrong reasons'.

Following my 5 injection, I was told I was going to be put on 'HOLD' for the following month of March (4 weeks) ...maybe (5)?. My immediate reaction was...wouldn't breaking the establish weekly sequence, cause a problems?????? of course he said no problem you'll be fine. Well!!! he was totally 'WRONG'. because it did cause me numerous problems.

I resumed in 5 weeks for my finale injection since he finally returned. The prior 5 injections were administered directly into the piriformis muscle as directed by the Physical Therapist who made the diagnosis of PFS.

This day he/PM, tells me he going to change things...he's going to inject my lower back, not the formis....I ask WHY!?....when things are going so well. He replied , I think it will help you.... "Now!, what patient, would deny the word help. So, he went forward and injected the SI epidural.

By the time I paid my co-pay and got to my car and pulled out of the parking lot. I began to fell oddly sick, something I didn't fell from the previous other injections. My husband was with me so I wasn't driving.

By the time we arrived home within 15/20 minutes, my shoulders had already appeared swollen as did my clavicle area, neck girdle, mid section,feet... actually in many areas throughout my entire body. ( AND ALL STILL REMAIN TO THIS VERY DAY...but have increased in size, and also has redistributes itself over time... worsening, and continue to do so.

Redistribution, doesn't mean it goes away...it only goes else where in the body.

Bottom line...this color red that was once only seen on the back of one leg in 2009 is now showing all around both legs from the calf muscle to the ankle...what can or should I do.. wait until it gets infected or call my doctor now? ...he has already indicated there isn't anything he can do for me. I've already told him my diagnosis was iatrogenic illness induced by steroids. He just responded with "you can't prove it''.

If, my legs did become infected...besides a high fever, what else could possibly go wrong. Sorry for my wordy explanation/saga...I really need suggestion/advise., so please help .

The swelling, isn't just swelling...it's 'FAT' and I only came to find this out in 2011 by the endocrinologist, who' I' requested to see..... after years of doctors holding back critical health information regarding this accumulation of fat...was only to protection the medical community.

Can anyone tell me what the redness might be, my PCP said it was blood pooling, I guess that would be the most logical .and if it was infected what can I expect. I would appreciate any input on the accumulation of 'FAT' you have to offer...my doctors have never been forthcoming about anything, nor noncompliant once the fat was huge factor.

I realize what my post must sound like, but this has happen to me. The drug kenalog 40 is a very, very strong drug, and am just collateral damage/static, as a result of it.

I am by know means the only one, there aremany others dealing with own problems/kenalog 40. Llike everything else adverse reactions vary from person to person. But as far as I know I haven't come across anyone else that had their injections abruptly STOPPED! this is the worst possible thing that can happen from my understanding..

With my ranting ...I forgot to mention the medication kenalog 40 did eradicate the buttock pain ...but damaged my endocrine system and reeked havoc to my hormones, which kenalog 40 is known to do with women.

Its a long post so I'll end it here, Hoping , someone reads and has some advise for me. Many thanks, to all that have taking time to read my story.

I would appreciate any advise or suggestions on the fat that I incurred through.. steroid induced fat. or anything you might feel caused the sudden onset of fat by what you read .Sorry, for my ranting...but it felt great to vent.
Many thanks to all.:wave:
Bella